Dr days side effects are normal and will subside in 4/6 weeks.
Escitalopram - Day 6 on Lexapro. Feel horrible. Anxiety, major fatigue, insomnia. Do I continue?
Question posted by Klightsey on 8 June 2020
Last updated on 9 June 2020
I had the same side effects when I started. My doctor lowered my dose and also prescribed the liquid form so I could get it down to a very low dose and could increase very gradually. I am very sensitive to medication so the liquid was much easier for me to tolerate. Even when I started at just at just 2 mg it was too much so I actually went to 1 mg for a week or so and then increased it about every 10 days. Try and hang in there because it seems to be helping me. My doctor also prescribed a very low dose of Valium to help with the increased anxiety when I started the medication.
You are not alone! These side effects are common when first starting escitalopram (and most other antidepressants):
"Common (10% or more of users): Increased or new anxiety, insomnia, nervousness, restlessness"
The good news is that they don't last long:
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
If you can try to hang in there and get through this initial period because escitalopram is an excellent choice for both depression and anxiety disorders.
- Escitalopram uses and safety info
- Escitalopram information for Healthcare Professionals (includes dosage details)
- Side effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.